MAUDE Adverse Event Report: RESPIRONICS RESPIRATORY DRUG DELIVERY (UK) LTD. PROCHAMBER; SPIROMETER, THERAPEUTIC (INCENTIVE)

RESPIRONICS RESPIRATORY DRUG DELIVERY (UK) LTD. PROCHAMBER; SPIROMETER, THERAPEUTIC (INCENTIVE)
Model Number 1069177
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Codes Respiratory Tract Infection (2420); Low Oxygen Saturation (2477); Bronchospasm (2598); Cough (4457)
Date of Event 05/16/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer was made aware of an allegation by an end user that a prochamber valved holding chamber device was defective, causing medication to leak from her inhaler, thereby reducing the dosage.The user stated her oxygen saturation level was below 90%, and she experienced coughing, tightness and pain in the chest, and required prescription antibiotics.The user was prescribed 2 different inhalers (wixela inhub and other unknown).The user did not state clearly which inhaler did not fit in the prochamber, however the wixela inhaler would not be compatible with the prochamber due to its design and intended use as a maintenance inhaler.The user returned the prochamber to the store she purchased it from and it is not available for investigation.The prochamber is a valved holding chamber for the acute respiratory care setting.It is not required to use this chamber when using an inhaler, but can help to better deliver the inhaled medicine to the lungs.Based on the information available, the manufacturer concludes no further action is necessary.
 
Additional Manufacturer Narrative
The manufacturer was contacted in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap and mechanical ventilator devices.Previously the manufacturer was made aware of an allegation by an end user that a prochamber valved holding chamber device was defective, causing medication to leak from her inhaler, thereby reducing the dosage.The user stated her oxygen saturation level was below 90%, and she experienced coughing, tightness and pain in the chest, and required prescription antibiotics.The user was prescribed 2 different inhalers (wixela inhub and other unknown).The user did not state clearly which inhaler did not fit in the prochamber, however the wixela inhaler would not be compatible with the prochamber due to its design and intended use as a maintenance inhaler.The user returned the prochamber to the store she purchased it from and it is not available for investigation.The prochamber is a valved holding chamber for the acute respiratory care setting.It is not required to use this chamber when using an inhaler, but can help to better deliver the inhaled medicine to the lungs.This notification was reviewed by the pms clinical expert due to the patient reporting "that the product did not fit her medication dispenser (a dry powder inhaler - wixela inhub) causing air leaks and not getting full amount of medication.Patient believes that the product is defective.She states she developed coughing, tightness, pain in her chest.She states that her o2 sats when taken were below 90%.The device may have caused or contributed to the reported event via user error.The ifu instructs patients to insert their mdi style inhaler into the product.The product is not intended to be used with dpi style inhalers.Dpi inhalers will not fit properly into the product.Even if the patient somehow was able to create a seal between the product and the inhaler, there is a risk for some medication residue (powder) to remain in the product chamber and therefore result in lesser treatment received by the patient.Repeated attempts to have the device and components returned for evaluation and investigation were unsuccessful.The manufacturer believes they will be unable to gather additional information.The manufacturer is submitting an updated report at this time.If pertinent information becomes available to the manufacturer at a later date, a follow-up report will be filed.Section b7 was missed to capture in initial report and was captured in this report and section h6 was updated in this report.
 
Additional Manufacturer Narrative
The manufacturer previously reported this device on mdr 9681154-2022-00003.Please disregard follow-up mdr 9681154-2022-00003-1 as it was filed in error.

Brand Name
PROCHAMBER
Common Device Name
SPIROMETER, THERAPEUTIC (INCENTIVE)
Manufacturer (Section D)
RESPIRONICS RESPIRATORY DRUG DELIVERY (UK) LTD.
chichester business park
city fields way
tangmere, chichester PA P202 2FT
UK  P202 2FT
Manufacturer (Section G)
RESPIRONICS RESPIRATORY DRUG DELIVERY (UK) LTD.
chichester business park
city fields way
tangmere, chichester PA P202 2FT
UK   P202 2FT
Manufacturer Contact
kimberly shelly
6501 living place
pittsburgh, PA 15206
2673970028
MDR Report Key14987154
Report Number9681154-2022-00003
Device Sequence Number16527678
Product Code BWF
UDI-Device Identifier00383730000671
UDI-Public00383730000671
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K870514
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1069177
Device Catalogue Number1069177
Device Lot Number201025
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2022
Supplement Date Received by Manufacturer05/16/2023
05/16/2023
Initial Report FDA Received Date07/12/2022
Supplement Report FDA Received Date07/26/2023
09/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/25/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
WIXELA INHUB INHALER
Outcome Attributed to Adverse Event Other;
Patient SexFemale